Home Wellness Popping Tylenol Post Vaccination? Make Sure Not To Drink Too Much Of...

Popping Tylenol Post Vaccination? Make Sure Not To Drink Too Much Of This

Popping Tylenol Post Vaccine? Make Sure Not To Drink Too Much Of This
Photo by Christina Victoria Craft via Unsplash

Tylenol can have adverse reactions when paired with alcohol and medications, but also substances you consume every day.

Tylenol is one of those things many of us always have on hand. Now that we’re all on our way to being fully vaccinated, Tylenol is a nice precaution when it comes to avoiding annoying side effects, like a sore arm. And while it is an over the counter medicine, there are some substances that shouldn’t mix with it. This list includes obvious substances, like alcohol, and less obvious ones like coffee.

A study published in the journal Chemical Research in Toxicology found that consuming large amounts of caffeine while taking acetaminophen, the compound present in Tylenol, could result in liver damage. The study showed that caffeine tripled the amount of a toxic product called N-acetyl-p-benzoquinone imine (NAPQI), which is a key enzyme the liver produces when breaking down acetaminophen.

RELATED: What’s Safe To Do Indoors With No Face Mask? Here’s A Breakdown

Photo by Jira via rawpixel.com

Researchers said this process is similar to what happens to people who consume large amounts of alcohol while simultaneously taking acetaminophen. Although it’s very common for medicines to have reactions to other substances, it’s important to know that these aren’t limited to alcohol or other medications.

Study researchers say that some people might need to be more careful when ingesting Tylenol and caffeine, particularly those who take other medications (especially anti-epileptic medication) and/or drink lots of alcohol, since all of these substances alone stress the liver.

RELATED: Doing This Increases Your Risk Of Heart Disease

Caffeine is present in many things, from soft drinks to coffees, and even while an adverse reaction is unlikely, it’s important to be wary. In order to avoid mild complications, like sleep problems, nervousness and irritability, researchers recommend avoiding extra servings of caffeine when ingesting acetaminophen. If reactions such as fever, nausea, or loss of appetite occur, it’s important to stop using Tylenol products and to visit a doctor.

FOR A WEEKLY DOSE OF THE FRESH TOAST
Hand Selected from our editors with all the latest news and entertainment with a side of Cannabis
Exit mobile version